January 05, 2010

Side effects and what they lead to

Last week I began to experience vaginal bleeding. It was listed as a side effect of the toremifene, so I called my oncologist, who ordered a uterine ultrasound and asked me to see a gynecologist. He also stopped the toremifene. I had only been taking it for about 2 1/2 weeks.

My primary care physician referred me to a very nice GYN with a great sense of humor. She performed an endometrial biopsy, which was just on the edge of painful even with some topical anesthetic. I expect the lab results in 7-10 days. (The results may arrive in time for my appointment with Dr. G next week.)

You may ask, why the rush to deal with this side effect? Well, vaginal bleeding is listed as a serious side effect of the toremifene. As with any cancer, the patient has a chance of developing a second cancer. In this case, they would be concerned about uterine cancer, since I no longer have any ovaries.

The GYN assured me that in most cases the result of the endometrial biopsy is benign, but because of my complicated medical history, we should wait and see. I suppose there is a chance I would need a hysterectomy, but it's too soon to speculate.

So we wait and see. Again.

1 comment:

  1. This must be discouraging for you. Our prayers from this side of the country...

    ReplyDelete

About Me

My Photo
I dance with cancer. Oy!